Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 313, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2003, 7:18 PM CDT for Tishomingo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 16, 2003, 7:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 170018 SVRMEM MSC141-170045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 745 PM CDT. * AT 713 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TISHOMINGO...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE... TISHOMINGO... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3466 8836 3448 8831 3451 8814 3474 8812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT MON JUN 16 2003 RAINY WEATHER PATTERN WILL PERSIST WELL INTO THE WEEK OVER THE MIDSOUTH. CUT OFF TROUGH DRAPES DOWN INTO E TX. SURFACE TROUGH THUS STAYING IN THE AREA. FACTOR THESE FEATURES AND COPIOUS AMTS OF MOISTURE KEEPS COMING UP FROM THE GULF. EXISTING STORMS...WEAK UPPER LEVEL LIFTING...DAYTIME HEATING WL CONTINUE TO TRIGGER TRW DEVELOPMENT. STORMS NOT MOVING FAST AND TRAINING OCCURRING...SO TRWS CAN BE FLOODERS. SOME FLOODING IN W TN THIS AFTN AND MORE POSSIBLE IF THIS OCCURS AGAIN TUE. PATTERN TO CHANGE TO HOTTER/DRIER THIS WEEKEND. .MEG...NONE. WER
Hazardous weather outlook, Jun 16, 4:02 PM CDT, 3 hours 16 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>052-054-055-088>092-172100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 402 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SLOW MOVING THUNDERSTORMS COULD PRODUCE FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.